alexa Coronary artery spasm induced by intravenous epinephrine overdose.
Medicine

Medicine

Emergency Medicine: Open Access

Author(s): Karch SB

Abstract Share this page

Abstract A 27-year-old man was accidentally given 2 mg intravenous epinephrine instead of 2 mg naloxone. He immediately developed chest pain, nausea, and diaphoresis. An ECG taken shortly after the epinephrine administration showed widespread ischemia. Forty-five minutes later the tracing still showed an early repolarization pattern, but ST elevation was less marked and the patient was asymptomatic. Serum potassium was 3.2 mEq/L and serum catecholamines, drawn approximately 20 minutes after the epinephrine administration, were 10 times normal (dopamine, 173 ng/L; epinephrine, 1,628 ng/L; norepinephrine, 1,972 ng/L). There are seven other reports of intravenous epinephrine overdose in the English literature. Two of the previously reported cases had 12-lead ECGs within the first hour. In both there was evidence of transient ischemia similar to that observed in this case. Most of the patients had symptoms consistent with angina, and several developed pulmonary edema. These findings suggest that, in humans, large intravenous doses of epinephrine are likely to produce coronary artery spasm and may decrease coronary artery perfusion.
This article was published in Am J Emerg Med and referenced in Emergency Medicine: Open Access

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords